Alert archive / Kentucky / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 53, NWS Paducah, KY
NWS Paducah, KY issued this severe thunderstorm warning at Jun 19, 2001, 3:40 PM CDT for Livingston County, Kentucky. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jun 19, 2001, 3:40 PM CDT (20:40 UTC)
- Expired
- Jun 19, 2001, 4:15 PM CDT
- In force
- 35 min
- Issued by
- NWS Paducah, KY
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Livingston County, KY
The radar
The Paducah radar (KPAH), 40 km from the middle of the area, began a volume at 20:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 8.7 hours before the alert went out and 200 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 446 J/kg
- Mixed-layer CIN
- -109 J/kg
- Mixed-layer LCL
- 1393 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- -19 m²/s²
- 0-3 km storm-relative helicity
- 39 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KPAH 192041 SVRPAH KYC139-192115- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PADUCAH KY 340 PM CDT TUE JUN 19 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... LIVINGSTON COUNTY IN WESTERN KENTUCKY * UNTIL 415 PM CDT * AT 334 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER CENTRAL LIVINGSTON COUNTY...NEAR SALEM. THE STORM WAS NEARLY STATIONARY. LARGE HAIL AND STRONG DAMAGING WIND IS LIKELY WITH THIS STORM. TAKE COVER IN A SUBSTANTIAL SHELTER UNTIL THE STORM PASSES. LAT...LON 3727 8846 3712 8833 3717 8824 3737 8837 KH
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 19, 2:38 PM CDT, 1 hour 2 minutes earlier.
Area forecast discussion, Jun 19, 2:38 PM CDT, 1 hour 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 238 PM CDT TUE JUN 19 2001 POP CHANCES/TEMPS IN THE SHORT TERM...AS WELL LIKELIHOOD OF RAIN IN EARLY NEXT WEEK WILL BE THE TRICKY PART OF THIS FORECAST PACKAGE. NCEP BACKUP TEST ADDING TO THE EXCITEMENT...WITH SUBSTITUTION OF NAVY NOGAPS/AFWA MM5/FSL RUC2 FOR REGULAR SUITE OF AVN/ETA/NGM GUIDANCE. MRF...BOTH 00Z RUN AND ENSEMBLE SHOW SIGNIFICANT DEVIATION FROM CLOSED LOW ACRS TN/KY ON MONDAY...NOW SHOWING RIDGE CENTER NOW IN ITS PLACE. I AM NOT CERTAIN WHAT TO BELIEVE REGARDING POTENTIAL FOR CONVECTION NEXT WEEK WITH PROGRESSIVE PTTN NOW IN 00Z RUN OF THE MRF. 06Z ETA AND 12Z MM5 RUN SUGGESTED BEST COVERAGE OF AFTN CONVECTION WOULD BE ACRS SWRN IN AND NWRN KY...HOWEVER..MAIN CONVECTION HAS BEEN DEVELOPING ALONG CONVERGENCE ZONE SWD OF OUTFLOW FROM CONVECTION MUCH FURTHER TO THE N. SRN EXTENT OF THIS BOUNDARY AT 19Z STRETCHED FROM MCLEANSBORO AND VIENNA ILLINOIS...SW TOWARD DEXTER MO. ANTICIPATE THAT REMAINING CONVECTION WILL LIKELY DISSIPATE S OF THIS LINE AROUND DUSK...SO WILL NEED TO MAKE SOME MENTION IN CURRENT ZONE PACKAGE. MOST OF THE SIGNFICANT CONVECTION IN WRN KY WAS NOTED ALONG ON LEADING EDGE OF NARROW THETA-E RIDGE FROM LA AND AR INTO THE MO BOOTHEEL. NWRN PTN OF AMS IS SOMEWHAT CAPPED...SO WILL LIKELY NOT SEE ANY SIGNIFICANT CONVECTION UNTIL LATE TONIGHT...AS PER CURRENT FORECAST. WILL STILL KEEP THE BEST CHANCES FOR PCPN WED AND WED NIGHT...BUT WILL TAPER MENTION TO MORNING HOURS FOR KY FOR THURSDAY. HIGH PRESSURE SHOULD MOVE IN BOLDLY FROM FRIDAY THROUGH EARLY MONDAY. WILL SHAVE BACK MAX/MIN TEMPS THROUGH SUN. ALTHOUGH IT MAY BE A MISTAKE...WILL DROP MENTION OF SHRA/TSRA FOR MONDAY. I WOULD LIKE TO SEE MORE RUN TO RUN CONSISTENCY OF MRF/AVN FOLLOWING NCEP BACKUP TEST. .PAH...NONE. SMITH
In the hours before
Special weather statement, Jun 19, 12:00 PM CDT, 3 hours 40 minutes before
ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-100- 107>112-114-191900- THUNDERSTORM OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 1200 PM CDT TUE JUN 19 2001 THIS OUTLOOK IS VALID FOR SOUTHEAST MISSOURI...SOUTHERN ILLINOIS...SOUTHWEST INDIANA...AND WESTERN KENTUCKY UNTIL 600 AM WEDNESDAY. A SLIGHT CHANCE OF SEVERE THUNDERSTORMS EXISTS ACROSS THE ENTIRE AREA THIS AFTERNOON AND AGAIN LATE TONIGHT. A COLD FRONT THAT STRETCHED FROM NORTHERN INDIANA THROUGH CENTRAL ILLINOIS AND NORTHERN MISSOURI LATE THIS MORNING IS FORECAST TO MOVE SLOWLY SOUTHEAST TOWARD THE QUAD STATE AREA THROUGH TONIGHT. AHEAD OF THE BOUNDARY...THE ATMOSPHERE WILL BECOME VERY UNSTABLE WITH GOOD LOW LEVEL MOISTURE IN PLACE AND TEMPERATURES RISING INTO THE LOWER AND MIDDLE 90S. HOWEVER...THE COLD FRONT IS EXPECTED TO STAY NORTH OF THE REGION UNTIL AFTER MIDNIGHT...SO THERE WILL BE NO OBVIOUS FOCUS FOR THUNDERSTORM DEVELOPMENT THIS AFTERNOON. AS THE FRONT ENTERS THE AREA GENERALLY AFTER 3AM THIS MORNING...THUNDERSTORM DEVELOPMENT IS MORE LIKELY. A FEW THUNDERSTORMS MAY DEVELOP AHEAD OF THE FRONT ACROSS THE QUAD STATE AREA GENERALLY AFTER 3 PM THIS AFTERNOON. GIVEN THE DEGREE OF INSTABILITY...THE STRONGEST STORMS MAY BRIEFLY REACH SEVERE LEVELS PRODUCING DAMAGING WIND GUSTS AND POSSIBLY SOME LARGE HAIL. THESE STORMS WILL LIKELY DISSIPATE AS THE SUN SETS. AS THE FRONT ENTERS THE AREA LATE TONIGHT...THE AREAL COVERAGE OF THUNDERSTORMS WILL BE GREATER...WITH DAMAGING WINDS BEING THE PRIMARY SEVERE WEATHER THREAT. BOTH THIS AFTERNOON AND LATE TONIGHT...VERTICAL WIND SHEAR ACROSS THE AREA WILL BE VERY WEAK. THEREFORE...INDIVIDUAL STORMS AND THE ASSOCIATED SEVERE WEATHER THREAT WILL BE RELATIVELY SHORT-LIVED. ANTICIPATED STORM MOTION WILL BE TOWARD THE NORTHEAST FROM 10 TO 15 MPH. SPOTTER ACTIVATION MAY BE REQUESTED THIS AFTERNOON AND AGAIN LATE TONIGHT THROUGHOUT THE QUAD STATE AREA. DRS
The office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 19, 1:17 PM CDT | Severe Thunderstorm Warning | PAH | Ballard | 43 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.